MAUDE Adverse Event Report: VERATHON MEDICAL ULC GLIDERITE RIGID STYLET; STYLET, TRACHEAL TUBE

VERATHON MEDICAL ULC GLIDERITE RIGID STYLET; STYLET, TRACHEAL TUBE
Model Number 0803-0009
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Codes Unintended Extubation (4564); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
A customer reported during a difficult intubation, using a gliderite rigid stylet, the lower part of the handle broke off when withdrawing the stylet from the endotracheal (et) tube.It was reported that the broken piece completely blocked the et tube lumen, requiring re-intubation of the patient.No piece of the stylet handle was reported to have fallen into the patient.No harm to the patient was reported.The date of incident was not reported.
 
Additional Manufacturer Narrative
The reported gliderite rigid stylet was not returned to verathon for evaluation, therefore the cause of the reported incident could not be determined.Review of photo evidence provided shows a portion of the separated stylet handle inside the lumen of a rusch 7.5 id oral-nasal et tube.No identifying information is visible from the photo of the stylet to confirm its lot number or date of manufacture.It is unknown how many reprocessing cycles the stylet underwent or if the handle was already damaged prior to the reported incident.Trending analysis for gliderite rigid stylets does not identify any trends exceeding acceptable limits.Verathon confirmed that the risk associated with the hazardous scenario has been adequately captured and characterized per the system risk assessment.Corrective action is not required at this time.Verathon will continue to monitor for trends.

Brand Name
GLIDERITE RIGID STYLET
Common Device Name
STYLET, TRACHEAL TUBE
Manufacturer (Section D)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA  V5C 5A9
Manufacturer (Section G)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA   V5C 5A9
Manufacturer Contact
corey kasbohm
20001 n creek pkwy
bothell, WA 98011-8218
4256295760
MDR Report Key24379877
Report Number9615393-2026-00021
Device Sequence Number16094006
Product Code BSR
UDI-Device Identifier00879123006288
UDI-Public00879123006288
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0803-0009
Device Catalogue Number0270-0681
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2024
Initial Report FDA Received Date02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown